MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 383552
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva sp with maxzero leaked at the tube/hub junction.The following information was provided by the initial reporter: incident date: (b)(6) 2025.Details of complaint (reported issue): "when iv catheter placed blood began leaking outside of closed device, after removed it appears the tubing connection was not properly secured by the manufacturer into hub allowing blood to free flow out of catheter." additional information will be sent via separate email.Complaint noticed: during / after use.Problem frequency: 1st time.Customer exposure: patient injury: no.(b)(6)2005: 1.It did not appear any damage to the tube other than the improper connection point, which appears fastened to the top vs inside.2.The tubing was attached to the top on the port vs inside.
 
Additional Manufacturer Narrative
Investigation results: the complaint of a leak was confirmed; however, the root cause could not be determined from the photographs that were provided for investigation.One photo showed the unit packaging.One photo showed a 22g nexiva device.A breach in the extension tubing was observed at the connection with the winged adapter.As the photo supports the complainant¿s description of the reported event, the complaint was confirmed; however, the root cause could not be determined from the photo.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA SP WITH MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21689766
Report Number1710034-2025-00473
Device Sequence Number21015397
Product Code FOZ
UDI-Device Identifier00382903835522
UDI-Public(01)00382903835522(11)240830(17)270831(10)4242265
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383552
Device Lot Number4242265
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown